Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 9, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 27, 2025, 2:00 AM EDT for Schuylkill County, Sullivan County, Pennsylvania. It took effect at Apr 27, 2025, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2025, 2:00 AM EDT (06:00 UTC)
- In effect from
- Apr 27, 2025, 6:00 AM EDT
- Expired
- Apr 27, 2025, 5:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Schuylkill County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS71 KCTP 270600 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 200 AM EDT Sun Apr 27 2025 PAZ042-058-271800- /O.NEW.KCTP.WI.Y.0009.250427T1000Z-250427T2100Z/ Sullivan-Schuylkill- Including the cities of Laporte and Pottsville 200 AM EDT Sun Apr 27 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Schuylkill and Sullivan Counties. * WHEN...From 6 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Beaty
1 follow-up statement
204 WWUS71 KCTP 270954 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 554 AM EDT Sun Apr 27 2025 PAZ042-058-272100- /O.CON.KCTP.WI.Y.0009.250427T1000Z-250427T2100Z/ Sullivan-Schuylkill- Including the cities of Laporte and Pottsville 554 AM EDT Sun Apr 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Schuylkill and Sullivan Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Beaty
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:30 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 27, 1:30 AM EDT, 30 minutes before
Area Forecast Discussion National Weather Service State College PA 130 AM EDT Sun Apr 27 2025 .SYNOPSIS... * Dry conditions with gusty northwest winds accompany cooler temperatures late this evening through Monday. * Warmer temperatures prevail on Tuesday with a severe thunderstorm risk during the afternoon and evening hours. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Northwest winds continue to gust to around 30kts this evening associated with a tight pressure gradient south of a deepening surface low over New England. Winds are expected to diminish only slightly overnight, as the low slowly pulls away from the region. Low level instability associated with a closed upper low passing just north of PA should result in mainly cloudy skies across the northwest half of the forecast area overnight. Model RH profiles even suggests the clouds may even expand into parts of the Susq Valley. Somewhat deeper moisture associated with the deformation band on the western periphery of the upper low, combined with upslope flow, could yield a few light showers/sprinkles over the NW Mtns late this evening (03Z-06Z). Otherwise, dry conditions are anticipated tonight. Low level cold advection will push readings downward this evening, then expect them to level off after midnight as the upper low and core of coldest air aloft passes. Min temps are expected to range from the upper 30s over the Alleghenies, to the mid 40s in the Susq Valley. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... Stratocu may linger over the northeast part of the forecast area into Sunday morning. Otherwise, expect abundant sunshine and seasonable temperatures, as the upper low lifts away from the region and surface high pressure builds in from the Grt Lks. Fairly deep mixing should result in still breezy conditions Sunday. Bukfit soundings support gusts in the 25-30kt range through mid afternoon. Model soundings show dry air above a weak inversion, so have undercut NBM dewpoints during the day on Sunday which results in RH values in the 20 to 30 percent range. Clear skies with light winds are expected Sunday night, allowing for efficient radiational cooling. Frost potential appears limited to areas where the growing season remains inactive. Under a dry airmass on Monday, have also undercut NBM dewpoints while also slightly increasing temperatures, allowing for MinRH values in the 20-30% range; however, winds will be much lower on Monday with high pressure centered over the region. This should help to limit the potential for wildfire spread compared to Sunday. && .LONG TERM /TUESDAY THROUGH SATURDAY/... On Tuesday into Wednesday, an amplified upper trough progressing across the northern tier of states will push a warm front/cold front progression through the Commonwealth. This should lead to notably warmer temperatures within the surface warm sector Tuesday afternoon, followed by potentially active showers and thunderstorms ahead of an approaching cold front later Tuesday into Tuesday evening. Ample instability (1500-2000J/kg CAPE) and sufficient shear (30-40kts) will combine with the left entrance region of a 75kt mid-level jet streak to produce the potential for multicell thunderstorms and perhaps some supercells. The greatest risk for severe weather appears to be across the northwest mountains, though storms will likely drift southeastward across PA Tuesday night and bring a decreasing - but nonzero - threat of severe weather all the way into the Lower Susquehanna Valley. Latest medium range guidance supports warm and dry weather Wednesday, as the cold front stalls out south of the Mason-Dixon Line and high pressure noses into PA from the Grt Lks. However, the boundary will remain close enough to justify low POPs across the southwest part of the forecast area. Latest EPS and GEFS both track a surface low north of PA Thursday night, with the trailing cold front coming through Fri AM. There is a fair amount of model spread regarding the timing of the attendant warm front, but latest EPS plumes suggest the best chance of showers will come Thu PM, as the low level jet and plume of highest pwats overrun the arriving warm front. Most likely rainfall Thu PM based on EPS plumes ranges from around 0.5 inches over the NW Mtns, to 0.10 inches over the Lower Susq Valley. Scattered convection is likely to accompany the trailing cold front Fri AM, then there is broad model consensus in drier and cooler conditions Fri PM into next weekend, as surface high pressure builds in from the Grt Lks. However, diurnal heating combined with passage of the upper trough supports a slight chance of an afternoon shower Saturday. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... At 06z, MVFR cigs were found across the western highlands (BFD/JST), with borderline MVFR/VFR cigs drifting into the central mtns (AOO/UNV). Expect similar conds to persist through the remainder of the overnight, along with NW winds gusting 20-25 kts. Skies will clear quickly Sunday morning, leaving widespread VFR conds areawide by midday. It will remain very breezy, with NW winds continuing to gust 20-30 kts. Winds should finally diminish Sunday evening into Sunday night, and it could turn frosty across northern and western PA. Outlook... Mon...VFR/No sig wx expected. Tue aftn-Tues night...Showers and possibly a few t-storms with restrictions possible. Wed...A few lingering showers across primarily SW PA. Thu...Showers and t-storms return areawide with restrictions possible. && .FIRE WEATHER... A return to lower relative humidity values is progged by all model guidance on Sunday, along with continued gusty winds. Current forecast for Sunday outlines south-central Pennsylvania with the lowest RH values (20-30%) with a fairly large footprint (covering much of central Pennsylvania) in the 35-35% MinRH range on Sunday. Gusty northwesterly winds are expected to begin during the predawn hours on Sunday, with the best window for 20-foot winds exceeding 20 mph coming during the afternoon/evening hours, coinciding with the timeframe for lowest RH. However, increased fuel moisture due to recent rainfall should result in a diminished risk of wildfire spread Sunday across Central and Northern Pennsylvania. Where rain was not as heavy across the Lower Susq Valley, greenup is well underway and should likewise result in a low risk of wildfire spread Sunday. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Bauco/NPB NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Bauco LONG TERM...Fitzgerald/Banghoff AVIATION...Evanego FIRE WEATHER...Fitzgerald/NPB
Hazardous weather outlook, Apr 26, 10:00 AM EDT, 16 hours before
Hazardous Weather Outlook National Weather Service State College PA 1000 AM EDT Sat Apr 26 2025 PAZ051>053-057>059-066-271400- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster- 1000 AM EDT Sat Apr 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-024-025-033-034-037-041-042-046-271400- Warren-McKean-Potter-Elk-Cambria-Blair-Somerset-Bedford-Tioga- Northern Lycoming-Sullivan-Southern Lycoming- 1000 AM EDT Sat Apr 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms are possible Tuesday afternoon and into the evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ011-012-017>019-026>028-035-045-049-050-271400- Cameron-Northern Clinton-Clearfield-Northern Centre-Southern Centre- Huntingdon-Mifflin-Juniata-Fulton-Southern Clinton-Union-Snyder- 1000 AM EDT Sat Apr 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low relative humidity (between 25 and 35%) and gusty winds (upwards of 25 to 30 mph) Sunday afternoon and evening will lead to an elevated risk for wildfire spread if fuel moistures are sufficiently dry. Severe thunderstorms are possible Tuesday afternoon and into the evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-063>065-271400- Franklin-Perry-Cumberland-Adams-York- 1000 AM EDT Sat Apr 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low relative humidity (between 25 and 35%) and gusty winds (upwards of 25 to 30 mph) Sunday afternoon and evening will lead to an elevated risk for wildfire spread if fuel moistures are sufficiently dry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.